Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir+Stocrin
Apr 7, 2004

Hi Drs, I am from asian country, i was infected since 1999 and started medication of 2combivir+4stocrin last year march at cd4 count of 7. I have been taken this combivir & stocrin for about a year now and my cd4 increased to 100 last week and vl of below 50. My weight increased from 38kg to 60kg. I am very happy with my improvement of taking this medication. My questions are 1) can my cd4 count increase to 500. 2) i currently having some side effect ie; insomnia, rash & few red dotted spot, vomiting, fatigue, cough, mussle cramp. Should i change the combination of med. my dr. advise me to take 3 stocrin on next week. Will my cd4 count drop if i take 3 stocrin. i need a second opinion. TQ

Response from Dr. Young

Thanks for your post.

Sounds like you're probably in Europe, where efavirenz is marketed under the name "Stocrin".

Assuming that your Stocrin pills are 200 mg, the conventional dose that we use here on the other side of the pond is three 200 mg capsules, daily. So, changing from the unconventional dose of 400 mg daily to 600 mg daily should not cause any problems, and might improve your side effects.

Now, you did indeed start therapy with a very low CD4 count. A glimpse at recent efavirenz-based clinical trials shows that CD4 counts continue to rise years after starting therapy-- on average well over 100 cells per year. It is entirely possible, assuming drug sensitivity, excellent adherence and limited or no toxicity, that you'll get to a CD4 count of 500. It will take time and patience.

The side effects that you're experiencing sound troublesome, though it's tough to be certain from what you've described, as to what's causing the problem. The insomina is almost certainly due to efavirenz and should improve with time; the rash is more bothersome to me as a doctor and could be a mild (or not so mild) drug allergic reaction. Because of this later point, I'd be sure to let your doctor know about this and the other side effects that you're experiencing.

Good luck, stay in touch and thanks for reading. BY



Previous
Crossroads
Next
alot of hush about new meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement